Jump to content
CrazyBoards.org

Recommended Posts

I was on Saphris for a few weeks but it ended up making me super paranoid and have panic attacks which I have never had before. I was put back on Risperdal. The thing is, I don't remember when I was first on it. I got on it the first time when I had been on 140 mg of Vyvanse which was apparently extremely high, and I went into the hospital because of psychosis. They cut me off Vyvanse cold turkey and put me on Risperdal, making me sleep for about 3 days straight in there. I got off of it because I was scared of the lactation. Therefore, I have no idea if I felt good on it or not because I was pretty crazy and went off just cause of lactation without giving it much of a chance. Has it worked well for anyone? I'm just gonna be on the starting dose (0.5 mg) and eventually go up to 1 mg. Bad stories are okay too if you want to warn me about something but I mostly want encouragement here. All I remember is that it made me super hungry. I won't get fat if I ignore the cravings and exercise, right?

Link to comment
Share on other sites

I've been taking Invega for about a month now and it has literally been a lifesaver. (Invega/paliperidone is just the active component of risperidone). It made me exhausted all the time the first few weeks of taking it, but that's mostly gone now. I just get a bit tired some afternoons. So far, it's done nothing but good things for me!

Link to comment
Share on other sites

Invega is Risperdal's very close cousin.

I've been on 3mg of Risperdal for the last few months. I really liked the way it helped calm me down and to keep my thoughts somehow clearer, thereafter. My prolactin levels were elevated, but only slightly. We recently reduced it because as I came down, the sedation increased. I like Risperdal. I'd like to stay on it for maintenance.

Link to comment
Share on other sites

I LOVE risperdal. I lactated at 3 mg but that has gone away at lower dosages. I really consider it the best thing out there for disordered thoughts. I find it a little bit antidepressant too.

IT doesn't make me hungry like some of the otehr AAPs did.

Anna

Link to comment
Share on other sites

Thank you for all the answers. I like to hear that it calms thoughts (as I have terrible paranoia) and that even through lactation, it was all okay. I'm hoping it doesn't make me that hungry this time but I'll have to see; I'm definitely gonna exercise and try and eat healthy and if I REALLY "need" food I'll binge on carrots lol.

Link to comment
Share on other sites

I take .25-.5mg a day and I love it. Best med I have ever been on. I get mixed states and Risperdal helps with all of the symptoms; rapid thinking, depression, anxiety, paranoia. It does not make me hungry. In fact, I have not had any side effects from it so far. Great stuff. I hope you like it too.

Link to comment
Share on other sites

Some people that get the risperdal hunger find that invega doesn't do it quite as much, per my doctor. I'm not sure how much of that is Drug Company patent hype, so take it for what it's worth, but it could be worth a try, if your insurance will go for it and it doesn't end up costing you much more.

Anna

Link to comment
Share on other sites

The site somehow ate my post so sorry if it posts twice. I'll try to remember what I said. I did say to Moody: I am glad to hear that such a small dosage works because even though I'm probably going up to 1 mg, but I'm hoping it will be effective like it is for you and I won't lactate or gain a lot of weight. I realize the weight gain comes only if you're eating a lot but it's hard to stop when you have a raging appetite. Also, I did take my 0.5 mg last night and I do know it worked cause I didn't have the most restful sleep. It wasn't hell or anything, but every 2 or 3 hours I'd sort of half wake up and have vivid dreams. I noticed a thread about that on this site that I may check out. I can't tell if I'm feeling better just cause of this foreign drug in my body or if I'm relieved to be getting help and just FEEL happy now.

Link to comment
Share on other sites

Added note: I am totally freaking out because I read that Risperdal can cause benign pituitary tumors. Yes, benign, but I don't want that. I always do this...I look up freaky side effects. How likely is it that I'll get that? I am already paranoid, I don't want to worry about a tumor too.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...